Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 20, 2004, 5:28 PM CST for LeFlore County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 5:28 PM CST (23:28 UTC)
- Expired
- Mar 20, 2004, 6:30 PM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
161 WUUS54 KTSA 202328 SVRTUL OKC079-210030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 528 PM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 630 PM CST * AT 528 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF HEAVENER...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR... HEAVENER AND HOWE. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3498 9467 3486 9483 3450 9456 3466 9426 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:57 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 20, 3:57 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 357 PM CST SAT MAR 20 2004 21Z MESOSCALE ANALYSIS GRIDS SHOW THAT THE GREATEST INSTABILITY AND MOISTURE CONVERGENCE IS PHASING FROM JUST NORTH WEST OF FORT SMITH TO NEAR MCALESTER. LIFTED INDICES ARE NEAR -9 IN HASKELL AND LATIMER COUNTIES. IN ADDITION...OROGRAPHICS IN NORTHWEST ARKANSAS WILL ENHANCE THE CONVERGENCE IN THE FRONT AND MAY RESULT IN LOCALLY ENHANCED LIFT THERE AS WELL. WHILE THE CAP REMAINS JUST AHEAD OF THE FRONT...THERE IS POTENTIAL FOR STORM DEVELOPMENT DURING THE NEXT HOUR OR TWO NEAR OR JUST BEHIND THE FRONT AS IT MOVES SOUTH. SHEAR PARAMETERS ARE VERY WEAK FOR LATE MARCH SO HAIL WILL BE THE PRIMARY THREAT. EVEN THE HAIL THREAT MAY BE REDUCED SOME BY THE WEAK SHEAR GIVEN THAT STONES MAY NOT BE CARRIED CLEAR OF THE WARM UPDRAFT. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Mar 20, 1:00 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST SAT MAR 20 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT HAS ENTERED THE OUTLOOK AREA AND HAS PUSHED SOUTH OF THE INTERSTATE 44 CORRIDOR BY EARLY THIS AFTERNOON. THE AIRMASS AHEAD OF THE FRONT CONTINUES TO DESTABILIZE HOWEVER THE CAP STRENGTH HAS KEPT THUNDERSTORMS FROM FORMING ALONG THE COLD FRONT. THE CAP WILL CONTINUE TO WEAKEN THROUGH THE AFTERNOON WITH THUNDERSTORMS EXPECTED TO INITIATE BY MID AFTERNOON AS THE COLD FRONT CONTINUES SOUTHWARD. MODERATELY UNSTABLE CONDITIONS WILL EXIST ALONG AND SOUTH OF INTERSTATE 40 WITH LOCATIONS SOUTH OF THIS LINE FAVORED FOR SEVERE WEATHER PRIOR TO COLD FRONTAL PASSAGE. WEAK WIND FIELDS ALOFT COUPLED WITH MODERATE INSTABILITY FAVOR LARGE HAIL AS THE PRIMARY THREAT. THE COLD FRONT WILL CONTINUE SOUTHWARD AND GRADUALLY PUSH THE SEVERE WEATHER THREAT SOUTH OF THE OUTLOOK AREA BY MID EVENING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WEAK DISTURBANCE IS EXPECTED TO BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE LATTER HALF OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 20, 4:31 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CST SAT MAR 20 2004
OKZ073-202300-
PITTSBURG OK-
431 PM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 431 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF ALDERSON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:24 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Mar 20, 5:12 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 18 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.